JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 4, Issue 5, Article 96
Some Remarks on Lower Bounds of Chebyshev's Type for Half-lines

    Authors: F.D. Lesley, V.I. Rotar,  
    Keywords: Inequality of Chebyshev's type.  
    Date Received: 02/10/03  
    Date Accepted: 31/10/03  
    Subject Codes:


    Editors: Alexander M. Rubinov (1940-2006),  

We prove that for any r.v. $ X$ such that $ E{X}=0, E{X^{2}}=1,  $ and $ E{X^{4}}=mu $, and for any $ varepsilon geq 0$

$displaystyle P(Xgeq varepsilon )geq frac{K_{0}}{mu }-frac{K_{1}{sqrt{mu }} varepsilon +frac{K_{2}}{mu sqrt{mu }varepsilon ,$

where absolute constants $ K_{0}=2sqrt{3}-3approx0.464,  K_{1}=1.397,   $and$   K_{2}=0.0231$. The constant $ K_{0text{}}$is sharp for $ mu geq frac{3}{sqrt{3}+1}approx 1.09$. Some other bounds and examples are given.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login